Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 5, 2017, 9:13 PM MDT for Crowley County, Colorado. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2017, 9:13 PM MDT (03:13 UTC)
- Expired
- Aug 5, 2017, 10:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Pueblo, CO
County Crowley County, CO
The radar
The Pueblo radar (KPUX), 59 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 9:35 PM MDT | HAIL 0.88 | 2 Wnw La Junta, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 3.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 2054 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
309 WWUS85 KPUB 060313 SPSPUB Special Weather Statement National Weather Service Pueblo CO 913 PM MDT SAT AUG 5 2017 COZ089-093-095-097-060400- Las Animas Vicinity/Bent County CO-Crowley County CO- Western Kiowa County CO-La Junta Vicinity/Otero County CO- 913 PM MDT SAT AUG 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTERO...SOUTHWESTERN KIOWA...EASTERN CROWLEY AND WEST CENTRAL BENT COUNTIES UNTIL 1000 PM MDT... At 911 PM MDT, Doppler radar was tracking a line of strong thunderstorms extending from Rocky Ford to about 15 miles north of Sugar City, moving east at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... La Junta, North La Junta, Rocky Ford, Ordway, Swink, Sugar City and Cheraw. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3796 10374 3846 10389 3845 10348 3792 10330 TIME...MOT...LOC 0311Z 280DEG 13KT 3808 10368 $$ BL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:45 PM MDT, 5 hours 28 minutes earlier.
Area forecast discussion, Aug 5, 3:45 PM MDT, 5 hours 28 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 345 PM MDT Sat Aug 5 2017 .SHORT TERM...(This evening through Sunday) Issued at 341 PM MDT Sat Aug 5 2017 ...Wet Weather through Tomorrow... Currently...radar indicates scattered showers developing across the mountain areas, east into the I-25 corridor this afternoon. Decent amounts of moisture should allow for a few heavy rain producers, and flash flooding may be an issue on area burn scars through the evening. There remains a marginal risk for one or two strong to severe storms into the evening out near the Kansas border, but overall confidence in occurrence is low at this time. Temperatures have warmed nicely this afternoon with mid to upper 80s across the Plains. Tonight...an upper disturbance is forecast to track across southern Colorado and into northeastern New Mexico by Sunday morning. This will likely keep shower and thunderstorm activity focused over the southern Mountains through midnight, before dissipating and shifting southeast into New Mexico overnight. Elsewhere across the region, generally scattered showers and thunderstorms will push off the mountains into the Eastern Plains this evening, and dissipate as they track east into the far eastern Plains. The main threats will be locally heavy rainfall which may produce flash flooding through this evening on area burn scars. Lightning, dime size hail and gusty winds to 45 mph may also be possible through the evening. As mentioned, one or two strong storms may be possible by the Kansas border this evening, with hail nearing one inch in diameter and 60 mph winds, but confidence is not overly high at this time in occurrence. Expect clearing conditions after midnight with lows in the upper 50s to lower 60s across the Plains. Sunday...models are in a bit better agreement with a wetter solution after backing off on amounts last night. Expect boundary to back across the Plains during the morning hours with moist upslope easterly flow developing by mid to late morning. At the upper levels, models in good agreement with a weak disturbance ejecting out of Utah into southwest Colorado by the afternoon hours. The combination of energy aloft moving into the region, combined with the moist low level upslope flow, will combine to produce the ingredients necessary for moderate to heavy rainfall across the area. The GFS and NAM focus the heaviest precipitation over the Eastern Mountains, east into the I-25 corridor during the afternoon and evening hours. Flash flooding may be an issue on area burn scars and along the I-25 urban corridor including Colorado Springs, especially if one of the heavier rain cells moves over the area. This will need to be monitored closely. Mozley .LONG TERM...(Sunday night through Saturday) Issued at 341 PM MDT Sat Aug 5 2017 Relatively active meteorological conditions anticipated during the longer term with primary concerns including but not limited to pops, heavy rain/localized flash flood potential, temperatures and the potential for intense storms at times. Recent forecast model soundings, computer simulations and PV analysis suggest that monsoonal flow/deep moist airmass to continue over the forecast district well into next week with projected precipitable water values at locations such as the Interstate 25 corridor nearing and/or exceeding 1 inch at times well into next week. Also, generally subtle upper disturbances in combination with northerly to easterly surface surges(enhancing precipitation potential and precipitation amounts, favoring eastern locations) are projected to impact the forecast district at times during the longer term. Another meteorological concern is that projected capes/LI's and 0-6km bulk shears values will challenge and/or exceed 1500 J/KG, -6C and 50 knots respectively at times next week, increasing the potential for strong to marginally severe thunderstorms. As always, WFO Pueblo will monitor closely and issue hydro/severe products as needed. At this time, it appears that the highest potential for more widespread storms capable of producing heavy precipitation(including flash flooding potential at times) as well as more intense storms should occur from Sunday evening into at least mid-week. As always, WFO Pueblo will monitor closely and issue hydro/severe products as needed. Generally, low-grade gradient winds and minimal fire weather concerns are expected to continue during the longer term. Finally, projected maximum temperatures during the longer term should continue to run below early to mid-August climatological averages into next week, while minimum temperatures should continue to run near to slightly above early to mid-August climatological averages into next week. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 341 PM MDT Sat Aug 5 2017 KALS...showers and thunderstorms will move across the San Luis Valley through this evening. VFR conditions will prevail overnight. Another round of showers and thunderstorms are expected on Sunday afternoon and evening. KCOS and KPUB...showers and thunderstorms will be possible through this evening at both terminals, with higher confidence at KCOS. Expect generally mid and high clouds tonight, especially at KCOS into Sunday morning. More widespread showers and thunderstorms are forecast for the I-25 corridor on Sunday afternoon. Locally heavy rainfall will be possible at both terminals. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 5, 11:34 AM MDT, 9 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1134 AM MDT Sat Aug 5 2017 COZ058>089-093>099-061745- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1134 AM MDT Sat Aug 5 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected this afternoon from the Interstate 25 corridor, westward, with isolated storms over the southeast plains late this afternoon through the evening. The main storm threats will be locally heavy rain, lightning, small hail and wind gusts up to 45 mph. One or two storms over the far southeast plains this evening, could become strong to severe, with hail the size of quarters and wind gusts around 60 mph. If heavy rain occurs over area burn scars, there will be the risk of flash flooding, especially on the Hayden Pass and Junkins Burn Scars. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered to numerous afternoon and evening showers and thunderstorms will be possible Sunday through Monday, with the best coverage expected over and near the higher terrain. The main storm threats will be lightning, locally heavy rainfall and the potential for flash flooding, especially on area burn scars and in urban areas. A few of the stronger storms may also produce hail up to the size of quarters and gusty outflow winds. Tuesday through Friday, there will remain daily chances of showers and thunderstorms across the area, with the greatest chances being over and near the higher terrain. The main threats from storms through this period will remain locally heavy rain and the potential for flash flooding, along with lightning, hail and gusty outflow winds. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening across southeast and south central Colorado. 88/88
In the hours before
Special weather statement, Aug 5, 6:49 PM MDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Pueblo CO
649 PM MDT SAT AUG 5 2017
COZ084-060145-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
649 PM MDT SAT AUG 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
745 PM MDT...
At 647 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Ramah, or 33 miles west of Limon, moving southeast at
15 mph.
Heavy rainfall, hail up to 1/2 inch in diameter and winds around 40
mph will be possible with this storm.
Locations impacted include...
Calhan and Ramah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3907 10405 3905 10406 3890 10426 3913 10445
3913 10405
TIME...MOT...LOC 0047Z 317DEG 8KT 3914 10430Special weather statement, Aug 5, 7:30 PM MDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service Pueblo CO 730 PM MDT SAT AUG 5 2017 COZ084-085-060215- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 730 PM MDT SAT AUG 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EL PASO COUNTY UNTIL 815 PM MDT... At 726 PM MDT, Doppler radar was tracking a strong thunderstorm near Simla, or 23 miles southwest of Limon. Additional developing thunderstorms were 14 miles southeast of Calhan and 3 miles north of Truckton. These storms were moving to the southeast at 15 mph. Heavy rain, wind gusts around 50 mph and half inch hail will be possible with these storms. Locations impacted include... Ramah, Yoder, Truckton and Rush. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3853 10405 3853 10423 3913 10422 3913 10405 TIME...MOT...LOC 0126Z 307DEG 10KT 3907 10405
Special weather statement, Aug 5, 7:46 PM MDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
746 PM MDT SAT AUG 5 2017
COZ085-086-089-060230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
746 PM MDT SAT AUG 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO...
NORTHWESTERN CROWLEY AND NORTHEASTERN PUEBLO COUNTIES UNTIL 830 PM
MDT...
At 746 PM MDT, Doppler radar was tracking a developing strong
thunderstorm 8 miles southeast of Truckton, or 38 miles northeast of
Pueblo, moving southeast at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern El
Paso...northwestern Crowley and northeastern Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3852 10405 3852 10377 3850 10375 3835 10403
3864 10422 3873 10406
TIME...MOT...LOC 0146Z 325DEG 12KT 3864 10408Special weather statement, Aug 5, 9:13 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 913 PM MDT SAT AUG 5 2017 COZ089-093-095-097-060400- Las Animas Vicinity/Bent County CO-Crowley County CO- Western Kiowa County CO-La Junta Vicinity/Otero County CO- 913 PM MDT SAT AUG 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTERO...SOUTHWESTERN KIOWA...EASTERN CROWLEY AND WEST CENTRAL BENT COUNTIES UNTIL 1000 PM MDT... At 911 PM MDT, Doppler radar was tracking a line of strong thunderstorms extending from Rocky Ford to about 15 miles north of Sugar City, moving east at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... La Junta, North La Junta, Rocky Ford, Ordway, Swink, Sugar City and Cheraw. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3796 10374 3846 10389 3845 10348 3792 10330 TIME...MOT...LOC 0311Z 280DEG 13KT 3808 10368 BL
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:49 PM MDT | Special Weather Statement | PUB | El Paso | 56 min |
| Aug 5, 7:30 PM MDT | Special Weather Statement | PUB | El Paso | 45 min |
| Aug 5, 7:46 PM MDT | Special Weather Statement | PUB | Crowley | 44 min |
| Aug 5, 9:28 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 32 min |
| Aug 5, 9:39 PM MDT | Areal Flood Advisory | PUB | Crowley, Otero | 111 min |
| Aug 5, 10:10 PM MDT | Special Weather Statement | PUB | Bent | 50 min |
| Aug 6, 2:19 PM MDT | Special Weather Statement | PUB | Teller | 26 min |
| Aug 6, 2:26 PM MDT | Special Weather Statement | PUB | Las Animas | 34 min |
| Aug 6, 5:21 PM MDT | Areal Flood Advisory | PUB | Huerfano, Pueblo | 114 min |
| Aug 6, 5:33 PM MDT | Special Weather Statement | PUB | Pueblo | 27 min |
| Aug 6, 5:40 PM MDT | Areal Flood Advisory | PUB | El Paso | 110 min |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.